What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 2, 8:47 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, May 2, 8:47 PM CST, 2 hours 56 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
947 PM CDT Wed May 2 2018
.UPDATE...
Issued at 947 PM CDT Wed May 2 2018
Convective activity that developed late this afternoon and early
this evening over the Plains has maintained its strength well for
the sections that have pushed into west-central MO, with a full
fledged QLCS ongoing there, but has weakened substantially for
the segment moving thru northern MO. It is the segment in west-
central MO that has the greatest concern for our region overnight,
with 0-6km and 0-3km bulk shear vectors oriented nearly normal to
the orientation of the line and enough instability should be
attained thru late tonight to maintain a severe threat, if not a
tornado threat, for sections of central MO and possibly further
east. At the very least, high PoPs are expected to progress
eastward overnight for the entire area at some point for showers
and thunderstorms.
Temperatures, outside of rain, will not cool much with clouds and
a stout southerly flow, with dewpoints in the mid to upper 60s,
and min temps from the mid 60s to around 70 are expected.
TES
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 323 PM CDT Wed May 2 2018
Forecast issues in the short term are related to timing and
evolution with overnight convection.
For tonight, a cluster of shower and thunderstorms over southwest
Kansas is projected by a number of convective allowing models to
grow upscale around sunset toward the Kansas and Nebraska line. The
line of strong to severe thunderstorms will then move across Kansas
and move into the western part of the forecast area around midnight.
The line of strong to severe thunderstorms will encounter an
environment of 1000 to 2000J/Kg of CAPE. There will also be ample
shear of around 50 knots and mid level lapse rates of 7 to 8 C/km
ahead of the line overnight. After entering the forecast area
between 03z to 05z, the line will likely move into the St. Louis
metro area in the 07z to 09z timeframe. The line will exit the
entire forecast area by 11z. The main hazards associated with the
line will be damaging winds and large hail, but an isolated tornado
can not be ruled out. Low temperatures tonight will be in the upper
60s across the area.
For Thursday, the forecast area will see another round of showers
and thunderstorms. A quasi stationary front will be located over
northwest Missouri and northeast Kansas during the day. A warm front
north of the forecast area along with the cold front still being to
the west will leave the area in the warm sector. A combination of
warm air advection and weak moisture advection over the area will
lead to more scattered coverage on Thursday. High temperatures will
range from the upper 70s to lower 80s across the area.
Kelly
.LONG TERM... (Thursday Night through Next Wednesday)
Issued at 323 PM CDT Wed May 2 2018
Few minor things to address in the long term. Otherwise, most times
will be dry with lower dewpoints and near to above normal temps.
An upper level trough and surface low will move into the Great Lakes
early Friday morning. Behind the system, the initial south-to-west
shift in 700mb mean flow will effectively draw down deep layer
moisture. The corridor of 1-2 inch PWATs is then suppressed eastward.
Remnant low level moisture will be in play early Friday morning
as the surface cold front lags behind. The front finally pushes
through and to the southeast during the mid-morning timeframe. A
few showers linger into early Friday morning, but not expecting
precip of any real consequence.
There is some question Friday afternoon into Saturday with regard
to the northern extent of cloud cover. There is some signal that
a weak surface disturbance develops just east of and upper level
shortwave, riding along the boundary through S Missouri/Illinois.
The NAM seems to be more pronounced with the shortwave and the
slowest with the southward progress of the boundary, holding it a
bit further north. This would result in higher residual moisture
over the southern sections of the forecast area. Most solutions
remain more progressive with dry air and clearing skies from north
to south late Friday morning into Saturday. NE Missouri and W
Illinois are more likely to see clearing sooner than the rest of
the area. Temperatures in the mid-70s to around 80 and dewpoints
around 50 should make for a pleasant end to the week/start to the
weekend.
Troughing develops over the Eastern CONUS through the later half of
the weekend with NW flow aloft. A cold front approaches the region
Sunday afternoon with a weak embedded disturbance dropping southeast
on the western side of the trough. Not a lot of moisture is associated
with the front. Timing could be key with afternoon surface heating.
Enough moisture and lift along the front could produce scattered
showers and thunderstorms. Expect it to be a quick hit with cooler
air briefly ushering in for the beginning of next week. By cooler,
this means temps in the low 70s Monday, rebounding back into the
mid-70s by Tuesday.
Maples
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 627 PM CDT Wed May 2 2018
Ongoing thunderstorms over Kansas are expected to move east into
the terminals overnight. They will likely produce MVFR or possible
IFR ceilings and visibilities as well as gusty winds. These
thunderstorms will move out of the terminals by 12Z on Thursday
morning, however scattered thunderstorms are expected to redevelop
over the area during the day on Thursday. Do not have enough
confidence at this time to include them in the TAFs. Outside of
any thunderstorms, expect mainly dry and VFR conditions with gusty
south winds.
SPECIFICS FOR KSTL:
A line of thunderstorms currently over Kansas will move into the
terminal between 07-11Z. They will likely produce MVFR or possible
IFR ceilings and visibilities as well as gusty winds. Additional
scattered thunderstorms are expected to develop over east central
Missouri on Thursday morning, however do not have enough
confidence to include them in the TAF at this point. Outside of
any thunderstorms, expect mainly dry and VFR conditions with gusty
south winds.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, May 2, 2:50 PM CST, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
350 PM CDT Wed May 2 2018
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031215-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
350 PM CDT Wed May 2 2018
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
Thunderstorms are expected to push through the area overnight and
into early Thursday morning. Some of the storms may be strong to
severe, especially over central and northeast Missouri, as well as
west-central Illinois. The main threats will be damaging wind and
large hail. The threat for tornadoes is limited, but an isolated
tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered strong to severe thunderstorms may redevelop Thursday
afternoon. Main threats with these storms include damaging wind
and large hail. The threat for tornadoes remains limited.
A broken line of thunderstorms may develop along a cold front
Sunday afternoon. Storms are not expected to be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
Maples
In the hours before
Special weather statement, May 2, 10:44 PM CST, 59 minutes before
Special Weather Statement
National Weather Service St Louis MO
1144 PM CDT WED MAY 2 2018
MOZ047-030530-
Moniteau MO-
1144 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 1230 AM
CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Otterville to 6 miles north of Stover.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
California, Tipton, Jamestown, Clarksburg, High Point, McGirk,
Easley, Lupus, Kliever, Sandy Hook, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3868 9262 3892 9250 3891 9248
3888 9248 3883 9244 3881 9238 3878 9239
3877 9241 3873 9239 3843 9249 3843 9262
3860 9284
TIME...MOT...LOC 0444Z 253DEG 34KT 3873 9305 3853 9301
GlassSpecial weather statement, May 2, 11:31 PM CST, 12 minutes before
Special Weather Statement
National Weather Service St Louis MO
1231 AM CDT THU MAY 3 2018
MOZ041-047-048-050-030615-
Moniteau MO-Cole MO-Boone MO-Callaway MO-
1231 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLE...BOONE...CALLAWAY AND
MONITEAU COUNTIES UNTIL 115 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hallsville to near Eldon. Movement was
east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Columbia, Jefferson City, Fulton, California, Centralia, Ashland,
Holts Summit, Columbia Regional Airport, Wardsville, Hallsville, St.
Martins, Auxvasse, Taos, Russellville, New Bloomfield, Jamestown,
Lake Mykee Town, Centertown, St. Thomas and Murry.
This includes Interstate 70 in Missouri between exits 121 and 155.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site, and
Jefferson Landing Historic Site.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3920 9235 3920 9211 3906 9211 3906 9166
3864 9189 3855 9203 3849 9201 3847 9204
3846 9211 3848 9215 3847 9217 3840 9212
3838 9218 3834 9220 3832 9225 3834 9229
3834 9241 3843 9241 3843 9262 3850 9271
TIME...MOT...LOC 0531Z 271DEG 26KT 3908 9221 3841 9258
TillySpecial weather statement, May 2, 11:39 PM CST, 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT THU MAY 3 2018
ILZ095-096-030630-
Brown IL-Adams IL-
1239 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS AND NORTHERN BROWN
COUNTIES UNTIL 130 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mendon, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Quincy, Quincy Regional Airport, Mount Sterling, Camp Point, Mendon,
Clayton, Golden, Ursa, Coatsburg, Mound Station, Columbus, Ripley, La
Prairie, Paloma, Fowler, Coopertown and Chatton.
This includes Interstate 172 between exits 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
west central Illinois.
LAT...LON 4011 9091 4010 9070 4009 9070 4008 9067
4005 9068 4002 9063 4003 9061 4001 9062
4000 9060 3998 9061 3998 9058 3994 9057
3993 9136 4010 9140 4019 9092
TIME...MOT...LOC 0539Z 260DEG 35KT 4003 9129
Carney